IDEAS home Printed from https://ideas.repec.org/a/eee/spapps/v121y2011i10p2361-2392.html
   My bibliography  Save this article

Stopping of functionals with discontinuity at the boundary of an open set

Author

Listed:
  • Palczewski, Jan
  • Stettner, Lukasz

Abstract

We explore properties of the value function and existence of optimal stopping times for functionals with discontinuities related to the boundary of an open (possibly unbounded) set . The stopping horizon is either random, equal to the first exit from the set , or fixed (finite or infinite). The payoff function is continuous with a possible jump at the boundary of . Using a generalization of the penalty method, we derive a numerical algorithm for approximation of the value function for general Feller-Markov processes and show existence of optimal or [epsilon]-optimal stopping times.

Suggested Citation

  • Palczewski, Jan & Stettner, Lukasz, 2011. "Stopping of functionals with discontinuity at the boundary of an open set," Stochastic Processes and their Applications, Elsevier, vol. 121(10), pages 2361-2392, October.
  • Handle: RePEc:eee:spapps:v:121:y:2011:i:10:p:2361-2392
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0304414911001360
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Lamberton, Damien, 2009. "Optimal stopping with irregular reward functions," Stochastic Processes and their Applications, Elsevier, vol. 119(10), pages 3253-3284, October.
    Full references (including those not matched with items on IDEAS)

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:spapps:v:121:y:2011:i:10:p:2361-2392. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/505572/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.